Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 360, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 3, 2011, 11:12 PM CDT for Giles County, Marshall County, Tennessee. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2011, 11:12 PM CDT (04:12 UTC)
- Expired
- Aug 3, 2011, 11:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 11:20 PM CDT | TSTM WND DMG | 4 Ne Pulaski, TN | TREES BLOWN DOWN ON POWELL CHAPEL ROAD AT HIGHWAY 31A. |
| Aug 3, 11:23 PM CDT | TSTM WND DMG | 8 S Lynnville, TN | APPROXIMATELY 100 TREES DOWN THROUGHOUT GILES COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5553 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
034
WUUS54 KOHX 040412
SVROHX
TNC055-117-040445-
/O.NEW.KOHX.SV.W.0360.110804T0412Z-110804T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1112 PM CDT WED AUG 3 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GILES COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN MARSHALL COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1145 PM CDT
* AT 1109 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR LYNNVILLE...MOVING SOUTHEAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
PULASKI...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3533 8719 3544 8706 3543 8703 3528 8671
3525 8675 3526 8682 3499 8683
TIME...MOT...LOC 0413Z 318DEG 25KT 3533 8702
$$
FORECASTER: ROSE1 follow-up statement
218 WWUS54 KOHX 040433 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1133 PM CDT WED AUG 3 2011 TNC117-040443- /O.CAN.KOHX.SV.W.0360.000000T0000Z-110804T0445Z/ MARSHALL TN- 1133 PM CDT WED AUG 3 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARSHALL COUNTY IS CANCELED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3520 8705 3530 8692 3522 8682 3499 8683 TIME...MOT...LOC 0433Z 318DEG 25KT 3517 8692 $$ TNC055-040445- /O.CON.KOHX.SV.W.0360.000000T0000Z-110804T0445Z/ GILES TN- 1133 PM CDT WED AUG 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN GILES COUNTY UNTIL 1145 PM CDT... AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF PULASKI...MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN GILES COUNTY...INCLUDING THE FOLLOWING LOCATIONS ELKTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3520 8705 3530 8692 3522 8682 3499 8683 TIME...MOT...LOC 0433Z 318DEG 25KT 3517 8692 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 9:02 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 3, 9:02 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 902 PM CDT WED AUG 3 2011 .DISCUSSION...WEAK FRONTAL SYSTEM EXTENDS ACROSS THE MID SOUTH FROM CENTRAL AR TO MIDDLE TENNESSEE AND THEN NEWD INTO THE WVA AREA. SYSTEM IS KICKING OFF SCATTERED TSTMS. A FEW STORMS ARE STRONG ENOUGH TO DEPOSIT SVR HAIL. CURRENTLY HAVE SCATTERED THUNDER THROUGH MIDNIGHT AND THEN TONING DOWN TO ISOLATED. MAY EXTEND THIS PERIOD OF SCT TSTMS OVERNIGHT UNLESS THINGS START TO TONE DOWN IN THE NEAR FUTURE. A BIT COOLER TOMORROW WITH LIGHT COOL ADVECTION BOURNE ON NLY WINDS. HOWEVER...GIVEN THE STRONG UPPER RIDGE ALOFT TOMORROWS HIGHS WILL STILL BE IN THE MID 90S MOST AREAS. WILL KEEP THE CURRENT FORECAST AS IS...WITH POSSIBLE ADJUSTMENTS TO ACCOMODATE CONVECTIVE TRENDS. JLM && .PREV DISCUSSION... /ISSUED 623 PM CDT WED AUG 3 2011/ UPDATE...ADDED AVIATION SECTION. AVIATION...BNA/CSV...SFC BOUNDARY EXPECTED TO PUSH SOUTHWARD ACROSS MIDDLE TENNESSEE TONIGHT, BRINGING SCATTERED CONVECTION LATER THIS EVENING AND POSSIBLY LASTING INTO THE EARLY MORNING. AFTERWARDS, LOOK FOR A NORTH WIND AND A MORE STABLE ENVIRONMENT, WITH VFR CONDITIONS FORECAST FOR TOMORROW. PREV DISCUSSION... /ISSUED 324 PM CDT WED AUG 3 2011/ DISCUSSION...THE PRESSURE COOKER LID HAS REMAINED INTACT SO FAR THIS AFTERNOON...SENDING TEMPS OVER 100 FOR THE WEST HALF OF THE MID STATE. JUICY DEW POINTS HAVE PUSHED HEAT INDEX VALUES OVER 110 IN SOME AREAS. SKIES HAVE REMAINED TOTALLY SUNNY...EXCEPT FOR SOME CONVECTIVE DEBRIS CLOUDS OVER OUR NORTHEAST COUNTIES. THE HEAT IS THE BIG STORY...AND AN EXCESSIVE HEAT WARNING WILL REMAIN IN PLACE OVER OUR WESTERN COUNTIES UNTIL 7 PM. ALSO AT 7 PM...WE WILL SCALE BACK THE REMAINING HEAT ADVISORY TO LINE UP WITH AREAS EXPECTED TO REACH DANGER LEVEL TOMORROW (105 HEAT INDEX) AND TO BETTER ALIGN WITH NEIGHBORING OFFICES. THE NEXT CONCERN WILL BE THUNDERSTORM POTENTIAL. A SURFACE BOUNDARY WILL MOVE ACROSS THE MID STATE THIS EVENING. IT WOULD SEEM REASONABLE THAT A FRONT ENCOUNTERING SUCH A HOT AND HUMID AIR MASS WOULD RESULT IN AT LEAST SOME THUNDERSTORMS...AND ALL THE SHORT RANGE MODELS WE HAVE VIEWED SHOW RAPID THUNDERSTORMS DEVELOPMENT OVER THE NEXT FEW HOURS. SO FAR...NOT MUCH HAS DEVELOPED. BUT WE WILL MAINTAIN OUR 40-50 PERCENT RAIN CHANCES WITH EXPECTATIONS THAT THE CAP WILL INDEED BE BROKEN. SOME OF THE EXPECTED THUNDERSTORMS COULD BE BRIEFLY SEVERE WITH DAMAGING DOWNBURST WINDS POSSIBLE. OTHERWISE...HEAVY DOWNPOURS AND LIGHTNING WILL BE THE MAIN IMPACTS. WE EXPECT SCT THUNDERSTORMS OVER THE NORTH FROM 5 PM TO 9 PM...AND OVER THE SOUTH FROM 7 PM TO 11 PM. ON THURSDAY...THE HEAT WILL BACK OFF AS THE FRONT SLIDES TO OUR SOUTH. A HEAT ADVISORY (MEANING HX VALUES FROM 105-110) WILL COVER GENERALLY OUR SOUTHERN AND FAR WESTERN COUNTIES. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS...MAINLY OVER THE SOUTHWEST. THE PATTERN THROUGH THE REST OF THE FORECAST PERIOD WILL NOT BE AS HOT...BUT IT WILL BE WARM AND HUMID...AND MUCH MORE UNSETTLED. THE RIDGE WILL PULL WEST...ALLOWING A NORTHWEST UPPER FLOW TO DEVELOP OVER THE TN VALLEY. THIS WILL BRING PERIODIC WEATHER SYSTEMS...INCLUDING SOME MCS/S OUR WAY. IT IS IMPOSSIBLE TO PIN DOWN EXACT TIMING OF CONVECTION THAT FAR IN THE FUTURE...SO WE WILL SPREAD GENERALLY LOW POPS THROUGHOUT THE EXTENDED FORECAST. SOME PERIODS WILL PROBABLY HAVE NOTHING AND OTHERS WILL HAVE LARGE CLUSTERS OF STORMS...WE WILL JUST HAVE TO TAKE IT ONE DAY AT A TIME. 13 && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 77 95 74 95 / 50 20 10 40 CLARKSVILLE 73 94 72 94 / 50 20 10 40 CROSSVILLE 73 90 67 89 / 50 10 10 30 COLUMBIA 76 96 74 96 / 50 30 20 40 LAWRENCEBURG 75 97 73 95 / 50 30 20 40 WAVERLY 74 96 72 95 / 50 30 20 40 && .OHX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR TNZ022-024-056>058-060- 061-075-077-093>095. &&
Hazardous weather outlook, Aug 3, 5:43 AM CDT, 17 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 543 AM CDT WED AUG 3 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-041030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 543 AM CDT WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... HEAT ADVISORY IS IN EFFECT FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU THIS AFTERNOON AND TONIGHT. HOT TEMPERATURES AND HUMIDITY WILL DRIVE AFTERNOON HEAT INDICES INTO THE 105 TO 110 DEGREE RANGE. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WIND IS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... HEAT ADVISORY IS ALSO IN EFFECT FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU THURSDAY. TEMPERATURES AND HUMIDITY WILL PUSH AFTERNOON HEAT INDICES TO AROUND 105 DEGREES. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Local storm report, Aug 3, 8:44 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
844 PM CDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 5 E EAGLEVILLE 35.74N 86.56W
08/03/2011 E0.75 INCH RUTHERFORD TN TRAINED SPOTTER
DIME SIZE HAIL REPORTED NEAR EAGLEVILLE.
&&
JLMLocal storm report, Aug 3, 9:15 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
915 PM CDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 12 NW MANCHESTER 35.59N 86.23W
08/03/2011 E0.75 INCH COFFEE TN TRAINED SPOTTER
MARBLE SIZE HAIL REPORTED IN BEECH GROVE.
&&
JLMLocal storm report, Aug 3, 9:46 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
946 PM CDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 11 NNE SHELBYVILLE 35.64N 86.37W
08/03/2011 BEDFORD TN LAW ENFORCEMENT
2 TREES BLOWN DOWN ON COOP ROAD.
&&
JLMLocal storm report, Aug 3, 9:54 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
954 PM CDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 2 N CHAPEL HILL 35.66N 86.70W
08/03/2011 E0.50 INCH MARSHALL TN TRAINED SPOTTER
MARBLE SIZE HAIL JUST NORTH OF CHAPEL HILL.
&&
JLMLocal storm report, Aug 3, 10:03 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1003 PM CDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG CHAPEL HILL 35.63N 86.70W
08/03/2011 MARSHALL TN LAW ENFORCEMENT
TREE BLOWN DOWN ON POWER LINES NEAR CHAPEL HILL.
&&
JLMLocal storm report, Aug 3, 10:50 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1050 PM CDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 5 NNE LEWISBURG 35.51N 86.75W
08/03/2011 MARSHALL TN LAW ENFORCEMENT
TREES AND POWERS LINES DOWN ON HWY 31A BETWEEN HENRY
HORTON STATE PARK AND LEWISBURG.
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:48 PM CDT | Special Weather Statement | OHX | Overton | 27 min |
| Aug 3, 7:49 PM CDT | Flash Flood Warning | OHX | Rutherford, Wilson | 3 hr |
| Aug 3, 7:58 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 32 min |
| Aug 3, 8:10 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 35 min |
| Aug 3, 8:14 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 31 min |
| Aug 3, 8:35 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 25 min |
| Aug 3, 9:48 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 27 min |
| Aug 3, 10:10 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Maury, Williamson | 35 min |
| Aug 3, 10:12 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 33 min |
| Aug 3, 10:38 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 37 min |
| Aug 3, 11:38 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 22 min |
| Aug 4, 5:16 AM CDT | Special Weather Statement | OHX | Wayne | 29 min |
| Aug 4, 5:20 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 25 min |
| Aug 4, 5:39 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 36 min |
| Aug 4, 6:02 PM CDT | Special Weather Statement | OHX | Marshall | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.